Alert archive / California / Red Flag Warnings in 2013
Red Flag Warning 2, NWS Hanford, CA
NWS Hanford, CA issued this red flag warning at Jun 2, 2013, 9:23 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2013, 9:23 AM PDT (16:23 UTC)
- Expired
- Jun 2, 2013, 9:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
687 WWUS86 KHNX 021623 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 923 AM PDT SUN JUN 2 2013 CAZ295-030030- /O.NEW.KHNX.FW.W.0002.130602T1623Z-130603T0400Z/ KERN COUNTY MOUNTAINS- 923 AM PDT SUN JUN 2 2013 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR LOW HUMIDITIES AND VERY DRY FUELS FOR THE KERN COUNTY MOUNTAINS... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A RED FLAG WARNING FOR LOW HUMIDITIES AND VERY DRY FUELS WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS. LOWEST HUMIDITIES WILL BE IN THE PIUTES AND NEAR PINE MOUNTAIN CLUB. * WINDS...WEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TIMING...HUMIDITIES WILL LOWER THROUGH THE MORNING...THEN REMAIN LOW THROUGH THE AFTERNOON BEFORE BEGINNING TO RECOVER THIS EVENING. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. * LIGHTNING...NONE. * IMPACTS...VERY LOW HUMIDITIES COMBINED WITH CRITICALLY DRY FUELS WILL RESULT IN INCREASED FIRE DANGER. IF FIRE IGNITION OCCURS THERE COULD BE RAPID SPREAD OF WILDFIRE THAT WOULD LEAD TO A THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ SANGER WEATHER.GOV/HANFORD
2 follow-up statements
777 WWUS86 KHNX 030035 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 535 PM PDT SUN JUN 2 2013 CAZ295-030400- /O.CON.KHNX.FW.W.0002.000000T0000Z-130603T0400Z/ KERN COUNTY MOUNTAINS- 535 PM PDT SUN JUN 2 2013 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR LOW HUMIDITIES AND VERY DRY FUELS FOR THE KERN COUNTY MOUNTAINS... THE NATIONAL WEATHER SERVICE IN HANFORD WILL ALLOW THE RED FLAG WARNING FOR LOW HUMIDITIES AND VERY DRY FUELS FOR THE KERN COUNTY MOUNTAINS TO REMAIN IN EFFECT UNTIL 9 PM PDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS. LOWEST HUMIDITIES WILL BE IN THE PIUTES AND NEAR PINE MOUNTAIN CLUB. * WINDS...WEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TIMING...REMAIN LOW THROUGH THE REMAINDER OF THIS AFTERNOON BEFORE BEGINNING TO RECOVER THIS EVENING. * RELATIVE HUMIDITY...AS LOW AS 5-9 PERCENT. * LIGHTNING...NONE. * IMPACTS...VERY LOW HUMIDITIES COMBINED WITH CRITICALLY DRY FUELS WILL RESULT IN INCREASED FIRE DANGER. IF FIRE IGNITION OCCURS THERE COULD BE RAPID SPREAD OF WILDFIRE THAT WOULD LEAD TO A THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ MOLINA
658 WWUS86 KHNX 030405 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 905 PM PDT SUN JUN 2 2013 CAZ295-030515- /O.EXP.KHNX.FW.W.0002.000000T0000Z-130603T0400Z/ KERN COUNTY MOUNTAINS- 905 PM PDT SUN JUN 2 2013 ...RED FLAG WARNING HAS EXPIRED FOR LOW HUMIDITIES AND VERY DRY FUELS ACROSS THE KERN COUNTY MOUNTAINS... ALTHOUGH OVERNIGHT HUMIDITY RECOVERY WILL IMPROVE...IT WILL REMAIN POOR TONIGHT IN SOME AREAS. THERE WILL BE SOME AREAS OF SINGLE DIGIT HUMIDITY AGAIN ON MONDAY...MAINLY IN THE EASTERN PORTION OF KERN COUNTY NEAR WALKER PASS AND JAWBONE CANYON. HOWEVER...DURATIONS ARE EXPECTED TO BE ONLY 4-6 HOURS. THE RED FLAG WARNING IS THEREFORE BEING ALLOWED TO EXPIRE THIS EVENING. $$ MOLINA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this red flag warning went out at Jun 2, 5:07 AM PDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jun 2, 5:07 AM PDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
507 AM PDT SUN JUN 2 2013
.SYNOPSIS...
UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE CENTRAL CALIFORNIA
INTERIOR WILL PROVIDE DRY CONDITIONS AND NEAR TRIPLE DIGIT HEAT
AGAIN TODAY. A WEAK UPPER LEVEL LOW FORMING OFF THE CALIFORNIA
COAST IS EXPECTED TO BRING SOME COOLING MONDAY AND A THREAT OF
AFTERNOON AND EVENING THUNDERSTORMS OVER THE HIGH SIERRA NEVADA
TUESDAY THROUGH THURSDAY.
&&
.DISCUSSION...
THE PACIFIC HIGH PRESSURE RIDGE ATTEMPTING TO BUILD INTO THE WEST
COAST IS BEING HAMPERED BY SHORTWAVE ENERGY DROPPING DOWN THE FRONT
SIDE. THIS ENERGY WILL CONTINUE TO WEAKEN THE RIDGE...DIGGING A
TROUGH AND DEVELOPING A WEAK LOW OFF THE CENTRAL/SOUTHERN
CALIFORNIA COAST MONDAY AND TUESDAY. BEFORE THE RIDGE SUCCUMBS TO
THE DEVELOPING TROUGH IT IS EXPECTED TO HELP PROVIDE ADDITIONAL
WARMING OVER OUR AREA TODAY...PUSHING HIGHS TO TRIPLE DIGITS AT
MANY VALLEY...LOWER FOOTHILL AND DESERT LOCATIONS. IN ADDITION TO
THE WARM CONDITIONS...PEOPLE IN SOUTH CENTRAL KERN COUNTY WILL
CONTINUE TO BE AFFECTED BY SMOKE FROM THE POWERHOUSE FIRE TO THE
SOUTH.
AS THE RIDGE CONTINUES TO WEAKEN AND WE GET SOME COOLER MARINE
AIR INTO THE VALLEY...TEMPERATURES ARE PROGGED TO LOWER TO JUST A
FEW DEGREES ABOVE CLIMO MONDAY THROUGH WEDNESDAY, THOUGH THERE IS
LITTLE AVAILABLE MOISTURE...THERE SHOULD BE SUFFICIENT INSTABILITY
FOR A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS NEAR THE CREST AS
EARLY AS MONDAY AND CONTINUING INTO THURSDAY...BEFORE MODELS SHOW
THE RIDGE REBUILDING MORE STRONGLY OVER THE REGION. THERE IS
REASONABLE MODEL CONSENSUS REGARDING THE STRENGTH AND TIMING OF
THE REBUILDING RIDGE. THIS WILL BRING A MORE SIGNIFICANT WARMUP
FOR THE LATTER HALF OF THE WEEK INTO NEXT WEEKEND.
&&
.AVIATION...
AREAS OF SMOKE TOWARDS THE KERN COUNTY MOUNTAINS AND DESERT FROM THE
POWERHOUSE WILDFIRE. OTHERWISE VFR CONDITIONS EXPECTED ELSEWHERE IN
THE CENTRAL CALIFORNIA INTERIOR THROUGH THE NEXT 24 HOURS.
&&
.AIR QUALITY ISSUES...
ON SUNDAY JUNE 2 2013... UNHEALTHY FOR SENSITIVE GROUPS IN
FRESNO... KERN... KINGS... MADERA AND TULARE COUNTIES AND SEQUOIA
NATIONAL PARK AND FOREST.
FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG
&&
.CERTAINTY...
THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS MEDIUM.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.
THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.
&&
.CLIMATE...
RECORDS
SITE DATE HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR
KFAT 06-02 106:1960 67:1985 70:1960 45:1902
KFAT 06-03 107:1912 68:1999 72:1937 44:1908
KFAT 06-04 105:1996 66:2011 73:1912 46:1908
KBFL 06-02 109:1970 66:1999 78:1960 38:1908
KBFL 06-03 109:1960 67:1999 78:1970 40:1908
KBFL 06-04 107:1957 70:1999 77:1960 41:1908
&&
.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
PUBLIC...JEB
AVN/FW...MV
SYNOPSIS...JEB
WEATHER.GOV/HANFORDNearby
Red Flag Warnings in California, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.